Alert archive / Florida / High Wind Warnings in 2024
High Wind Warning 2, NWS Tallahassee, FL
NWS Tallahassee, FL issued this high wind warning at Feb 4, 2024, 11:16 AM EST for Franklin County, Wakulla County, Florida. It was in force for 3 hr. 7 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 4, 2024, 11:16 AM EST (16:16 UTC)
- Expired
- Feb 4, 2024, 2:00 PM EST
- In force
- 3 hr
- Issued by
- NWS Tallahassee, FL
Counties Franklin County, FL, Wakulla County, FL
The radar
The Tallahassee radar (KTLH), 53 km from the middle of the area, began a volume at 16:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 4, 11:30 AM EST | NON-TSTM WND GST 50 | 2 Ssw Eastpoint, FL | Ambient weather station. |
| Feb 4, 11:55 AM EST | NON-TSTM WND GST 64 | Dog Island, FL | Ambient weather station on Dog Island. |
| Feb 4, 12:23 PM EST | NON-TSTM WND GST 60 | 1 W Saint Teresa, FL | Ambient weather station. |
| Feb 4, 12:54 PM EST | NON-TSTM WND GST 52 | Shell Point, FL | Mesonet station SHPF1 Shell Point. |
| Feb 4, 12:55 PM EST | NON-TSTM WND GST 40 | Alligator Point, FL | Mesonet station FW9222 Alligator Point. |
| Feb 4, 1:01 PM EST | NON-TSTM WND GST 53 | 1 Nnw Shell Point, FL | Ambient weather station. |
| Feb 4, 1:10 PM EST | NON-TSTM WND GST 52 | Shell Point, FL | Mesonet station 0742W Fswn Wakulla Shell Point Beach. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 4.3 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -160 J/kg
- Mixed-layer LCL
- 833 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 415 m²/s²
- 0-3 km storm-relative helicity
- 397 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
106 WWUS72 KTAE 041616 NPWTAE URGENT - WEATHER MESSAGE National Weather Service Tallahassee FL 1116 AM EST Sun Feb 4 2024 FLZ115-042100- /O.UPG.KTAE.WI.Y.0004.000000T0000Z-240204T2100Z/ /O.NEW.KTAE.HW.W.0002.240204T1616Z-240204T1900Z/ Coastal Franklin- Including the cities of Apalachicola, Apalachicola Airport, Bay City, Tilton, Creels, Hays Place, and High Bluff 1116 AM EST Sun Feb 4 2024 ...HIGH WIND WARNING IN EFFECT UNTIL 2 PM EST THIS AFTERNOON... * WHAT...South winds 30 to 40 mph with gusts up to 60 mph. * WHERE...Coastal Franklin County. * WHEN...Until 2 PM EST this afternoon. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are likely. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ FLZ127-041900- /O.NEW.KTAE.HW.W.0002.240204T1616Z-240204T1900Z/ Coastal Wakulla- Including the cities of Buckhorn, Medart, Panacea, Sopchoppy, Port Leon, and Saint Marks 1116 AM EST Sun Feb 4 2024 ...HIGH WIND WARNING IN EFFECT UNTIL 2 PM EST THIS AFTERNOON... * WHAT...South winds 30 to 40 mph with gusts up to 60 mph. * WHERE...Coastal Wakulla County. * WHEN...Until 2 PM EST this afternoon. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ FLZ108-112-114-042100- /O.CON.KTAE.WI.Y.0004.000000T0000Z-240204T2100Z/ South Walton-Coastal Bay-Coastal Gulf- Including the cities of Sandestin, Santa Rosa Beach, Turquoise Beach, Bunker, Freeport, Point Washington, Portland, Panama City, Callaway, Cairo, Lynn Haven, Southport, Vicksburg, Magnolia Beach, Oak Grove, Odena, Port St. Joe, White City, Beacon Hill, Overstreet, and Saint Joe Beach 1116 AM EST Sun Feb 4 2024 /1016 AM CST Sun Feb 4 2024/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST /3 PM CST/ THIS AFTERNOON... * WHAT...West winds 20 to 30 mph with gusts up to 40 mph. * WHERE...South Walton, Coastal Bay and Coastal Gulf Counties. * WHEN...Until 4 PM EST /3 PM CST/ this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this high wind warning went out at Feb 4, 6:23 AM EST, 4 hours 53 minutes earlier.
Area forecast discussion, Feb 4, 6:23 AM EST, 4 hours 53 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
623 AM EST Sun Feb 4 2024
...New AVIATION...
.NEAR TERM...
(Today and tonight)
Issued at 228 AM EST Sun Feb 4 2024
Rainy and windy conditions are expected today as a low pressure
system pushes northeastward across the area. A shortwave along the
base of a very positively tilted trough will likely develop a
surface low along the cold front currently draped across the Gulf.
Once this happens, the low should begin to move northeastward
towards the area. When exactly that happens and the eventual track
is still a bit hard to parse out. If it develops relatively soon, it
would likely track over the Big Bend and into GA. If it doesn't
develop until later today, it could track further east towards the
far SE Big Bend or further south. Either way, the main impact of
that would be to locally enhance the already breezy winds across the
area. For now the Wind Advisory is confined to the coast, but it
could be extended further inland later today if the low appears to
be tracking well into our area and locally enhancing winds. Mostly
light to moderate rain is expected with this system, with a few
rumbles of thunder possible closer to the coast. At this time,
severe weather is not expected, however breezy gradient winds could
still cause some minor impacts. Later tonight, rain is forecast to
begin to taper off with fog and drizzle possible through the night.
&&
.SHORT TERM...
(Monday through Tuesday night)
Issued at 228 AM EST Sun Feb 4 2024
A nearly saturated airmass along with the stationary front from
the occluded low are expected to remain quasi-stationary across
the region on Monday. The mid and upper level troughs are expected
to eject southward towards the Florida Peninsula throughout the
day on Monday; however, lingering moisture combined with the
remnants of the occluded low will provide some light showers and
drizzle across the region through Monday morning. As the trough
pushes further enough south, it is expected to aid in the
development of a new surface low off the east coast of Florida.
This will similarly advect cool and dry air into the region out of
the north Monday night into Tuesday. Surface high pressure
settling into the eastern conus on the backside of the
aforementioned upper level trough will continue to lead to windy
conditions both Monday and Tuesday. High temperatures both Monday
and Tuesday will remain in the low to mid 60s areawide. Lows
Monday night will fall into the low to mid 40s, with some upper
30s sneaking into portions of SW Georgia.
&&
.LONG TERM...
(Wednesday through Saturday)
Issued at 228 AM EST Sun Feb 4 2024
Surface high pressure will continue to settle into the region
Through the middle of the work week. This will lead to rather calm
weather to wrap up the work week, with generally a warming trend
expected through the week. Northerly winds at the beginning of
the period on Wednesday will slowly start to transition to
easterly and eventually southeasterly by Friday and Saturday. This
will lead to the warming trend as WAA gets underway across the
southeast ahead of another cold front expected on Friday.
Fortunately forcing for ascent looks to become minimal as the
front approaches the area, which will lead to a generally
weakening of the front as it pushes into the region Friday and
Saturday.
&&
.AVIATION...
(12Z TAFS)
Issued at 621 AM EST Sun Feb 4 2024
Rainy and breezy conditions are expected for much of the day today
as an area of low pressure moves across the region. Expect MVFR to
IFR this morning, potentially improving to VFR across the southern
terminals later this afternoon. A return to IFR or even LIFR is
expected overnight tonight.
&&
.MARINE...
Issued at 228 AM EST Sun Feb 4 2024
A complex low pressure system is moving through the coastal
waters currently, and is expected to linger across the region
through Monday evening. A gale warning remains in effect tonight
into Sunday for the waters west of the Ochlockonee River, while a
Small Craft Advisory is in effect for the waters to the east. Wave
heights across the offshore waters up to around 8-9 feet.
Advisory level winds look to linger across all marine zones west
of the mouth of the Ochlockonee River through a portion of the
overnight hours Sunday. A brief respite from wind Monday morning,
while seas remain elevated, with the return of advisory conditions
likely Monday afternoon into Tuesday morning. High pressure then
builds into the coastal waters for midweek, with light winds, and
the return of more tranquil boating conditions Tuesday Night into
Wednesday.
&&
.FIRE WEATHER...
Issued at 228 AM EST Sun Feb 4 2024
A strong low pressure system will bring widespread rain showers and
windy conditions to the area today before moving off to the east
tonight and Monday. Due to the breezy winds, pockets of higher
dispersions will be possible this afternoon across portions of the
Big Bend. Otherwise there are currently no other fire weather
concerns.
&&
.HYDROLOGY...
Issued at 228 AM EST Sun Feb 4 2024
The system today will be the big rain maker for the week, with
generally around 1-2 inches of widespread rainfall forecast for
the area today and Monday. Localized totals of up to 3 inches will
be possible, but will not lead to any flash flooding concerns at
this time as FFG is in the 3-4 inch range for a 3 hour period.
Overall nuisance and poor drainage flooding will be the largest
impact with this system.
The chance/potential for coastal flooding primarily in Franklin
and Wakulla counties will continue to be monitored for the need
for a short fused coastal flood advisory this afternoon as a very
brief southeasterly LLJ looks to set up across Apalachee Bay from
around noon today until 7pm EDT. Fortunately it appears that at
the peak of this LLJ, this portion of Apalachee Bay will be
experiencing low tide, which will keep tide levels just below
minor flood. At this time, no coastal flood advisory is planned,
but we will be closely watching water levels throughout the day
today in case a short fused one is needed.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 66 47 62 43 / 90 40 30 0
Panama City 65 48 61 45 / 90 20 30 0
Dothan 58 45 55 40 / 90 50 20 0
Albany 58 46 54 38 / 90 70 30 0
Valdosta 66 48 60 42 / 90 20 30 0
Cross City 69 49 66 44 / 80 40 40 10
Apalachicola 65 50 62 46 / 90 60 40 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for FLZ108-112-114-
115.
Wind Advisory until 4 PM EST /3 PM CST/ this afternoon for
FLZ108-112-114-115.
GA...None.
AL...None.
GM...Small Craft Advisory until 7 PM EST this evening for GMZ730-765.
Gale Warning until noon CST today for GMZ750-752-770-772.
Small Craft Advisory from noon today to 9 PM CST this evening
for GMZ750-752-770-772.
Gale Warning until 7 PM EST this evening for GMZ755-775.
Small Craft Advisory from 7 PM to 10 PM EST this evening for
GMZ755-775.
&&
NEAR TERM...Merrifield
SHORT TERM...Bunker
LONG TERM....Bunker
AVIATION...Merrifield
MARINE...Bunker
FIRE WEATHER...Merrifield
HYDROLOGY...BunkerIn the hours before
Special weather statement, Feb 4, 11:05 AM EST, 11 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1105 AM EST Sun Feb 4 2024
FLZ115-041700-
Coastal Franklin FL-
1105 AM EST Sun Feb 4 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL FRANKLIN COUNTY THROUGH
NOON EST...
At 1105 AM EST, Doppler radar was tracking a strong thunderstorm near
Apalachicola, moving northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
St George Island and St George Island St Pk.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2957 8505 2962 8512 2979 8470 2991 8448
2988 8443 2969 8475
TIME...MOT...LOC 1605Z 215DEG 14KT 2967 8508
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
97-OLIVERThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 4, 11:03 AM EST | Special Marine Warning | TAE | 87 min | |
| Feb 4, 11:05 AM EST | Special Weather Statement | TAE | Franklin | 55 min |
| Feb 4, 11:30 AM EST | High Surf Advisory | TAE | Franklin | 8 hr |
| Feb 4, 12:29 PM EST | Special Marine Warning | TAE | 61 min | |
| Feb 4, 12:30 PM EST | Special Weather Statement | TAE | Jefferson | 60 min |
| Feb 4, 12:57 PM EST | Special Weather Statement | TAE | Gadsden, Jefferson, Leon | 93 min |
| Feb 4, 1:31 PM EST | Tornado Warning | TAE | Jefferson, Leon | 31 min |
| Feb 4, 1:39 PM EST | Tornado Warning | TAE | Jefferson, Madison | 36 min |
| Feb 4, 1:54 PM EST | Special Weather Statement | TAE | Jackson | 96 min |
| Feb 4, 1:56 PM EST | Tornado Warning | TAE | Jefferson | 34 min |
| Feb 4, 2:48 PM EST | Areal Flood Advisory | TAE | Gadsden, Leon | 117 min |
| Feb 4, 3:46 PM EST | Small Craft Advisory | TAE | 3 hr |
Nearby
High Wind Warnings in Florida, 2024Every high wind warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.